Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 71, NWS San Angelo, TX

April 24, 20114 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 24, 2011, 11:49 PM CDT for 4 counties in Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2011, 11:49 PM CDT (04:49 UTC)
Expired
Apr 25, 2011, 12:30 AM CDT
In force
41 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Coke County, TX, Nolan County, TX, Runnels County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 90 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 11:50 PM CDTHAIL 1Blackwell, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 4:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4913 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WUUS54 KSJT 250449
SVRSJT
TXC081-353-399-441-250530-
/O.NEW.KSJT.SV.W.0071.110425T0449Z-110425T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1149 PM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NOLAN COUNTY IN WEST CENTRAL TEXAS...
  SOUTHWESTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN COKE COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1230 AM CDT

* AT 1148 PM CDT...A SEVERE THUNDERSTORM WAS 2 MILES WEST OF
  BLACKWELL...MOVING EAST AT 35 MPH.

  STORM HAZARDS INCLUDE...
  GOLF BALL SIZE HAIL
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  NUMEROUS VEHICLE DENTS.
  MODERATE TO SIGNFICANT ROOF AND PLASTIC SIGN DAMAGE.
  SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK.
  INJURY TO UNPROTECTED PEOPLE AND ANIMALS.
  SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED.
  LIGHT UNSECURED OBJECTS BLOWN AROUND.
  SCATTERED POWER OUTAGES POSSIBLE.
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HYLTON BY 1205 AM CDT...
  US-277 NEAR THE RUNNELS-NOLAN-TAYLOR COUNTY INTERSECTION AND
  WINGATE BY 1210 AM CDT...
  HAPPY VALLEY BY 1215 AM CDT...
  PUMPHREY BY 1220 AM CDT...
  DRASCO BY 1225 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3236 9993 3200 9992 3199 10038 3218 10038
TIME...MOT...LOC 0449Z 259DEG 29KT 3209 10035

$$


JOHNSON
1 follow-up statement
421 
WWUS54 KSJT 250509
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1209 AM CDT MON APR 25 2011

TXC081-250519-
/O.CAN.KSJT.SV.W.0071.000000T0000Z-110425T0530Z/
COKE TX-
1209 AM CDT MON APR 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COKE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3236 9993 3200 9992 3199 10023 3205 10024
      3208 10024 3209 10025 3222 10027
TIME...MOT...LOC 0509Z 261DEG 30KT 3211 10014

$$

TXC353-399-441-250530-
/O.CON.KSJT.SV.W.0071.000000T0000Z-110425T0530Z/
NOLAN TX-TAYLOR TX-RUNNELS TX-
1209 AM CDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN RUNNELS...SOUTHWESTERN TAYLOR AND SOUTHEASTERN NOLAN
COUNTIES...

AT 1206 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR US-277 NEAR
THE RUNNELS-NOLAN-TAYLOR COUNTY INTERSECTION...OR 9 MILES EAST OF
BLACKWELL...MOVING EAST AT 35 MPH.

  STORM HAZARDS INCLUDE...
  PING PONG BALL SIZE HAIL
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  VEHICLE DINGS...
  MINOR DAMAGE TO ROOFS.
  DAMAGE TO TREE LIMBS...
  LIGHT OBJECTS BLOWN AROUND.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PUMPHREY BY 1220 AM CDT...
  DRASCO BY 1225 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3236 9993 3200 9992 3199 10023 3205 10024
      3208 10024 3209 10025 3222 10027
TIME...MOT...LOC 0509Z 261DEG 30KT 3211 10014

$$


JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:08 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 24, 10:08 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1008 PM CDT SUN APR 24 2011

.UPDATE...
A QUASI STATIONARY FRONT LIES ROUGHLY FROM BOWIE...TO NEAR
ABILENE...TO SNYDER WITH A DRYLINE EXTENDING TO THE SOUTH ACROSS
WEST TX. THE DRYLINE HAS RETREATED TO THE WEST AND REMAINS GENERLY
INACTIVE DUE TO THE INCREASING MLCIN VALUES ACROSS THE REGION. ONE
WEAK ECHO IS NOW EVIDENT OVER STERLING COUNTY BUT OTHERWISE THE CU
FIELD HAS BEEN ALMOST NON EXISTENT SINCE SUNSET. FARTHER
EAST...STORMS OVER THE HEARTLAND AND EASTERN BIG COUNTRY REMAIN
SEVERE. STRONG INFLOW EXISTS IN THIS AREA AND ALTHOUGH THE STORMS
ARE BEGINNING TO BECOME MORE ELEVATED THE SEVERE THREAT WILL
CONTINUE WHILE THE STORMS REMAIN IN OUR CWA.

POPS WERE SIGNIFICANTLY REDUCED ACROSS ALL BUT THE EXTREME EASTERN
ZONES FOR THE REMAINDER OF THE NIGHT. I ALSO DROPPED THE WATCH FOR
ALL BUT A FEW COUNTIES WHERE STORMS ARE STILL ONGOING. WE COULD
SEE AN ISOLATED STORM DEVELOP OUT WEST NEAR THE TRIPLE POINT BUT
MOST OF THE PRECIP WILL BE CONFINED TO THE EAST.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 837 PM CDT SUN APR 24 2011/

DISCUSSION...
WILL BE UPDATING THE FIRE WEATHER FORECAST TO UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR MONDAY AFTERNOON.

FIRE WEATHER...
MODEL SOUNDING DATA IS NOW SHOWING WEST WINDS FROM 30 TO 50 KNOTS
IN THE LOWER HALF OF THE ATMOSPHERE...WITH TURBULENT MIXING LIKELY
TO 10 THSD FEET...WINDS OF 20 TO 30 MPH AT 20 FEET ARE POSSIBLE
ACROSS MUCH OF THE AREA BEHIND THE DRYLINE AS IT MOVES THROUGH THE
AREA. WHILE WE HAVE HAD RAIN ACROSS THE BIG COUNTRY...FINE FUELS
WILL STILL BE ABLE TO DRY OUT AND BE RECEPTIVE TO BURNING DUE TO
TEMPERATURES IN THE LOWER 90S...AND RELATIVE HUMIDITY VALUES
DROPPING INTO THE 15 PERCENT RANGE. WITH ALL THIS IN MIND...WILL
GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING
AND EXPAND THE AREA TO INCLUDE ALL OF THE BIG COUNTRY...AND AS FAR
SOUTH AS MENARD AND SUTTON COUNTIES ALONG THE INTERSTATE 10
CORRIDOR.

PREV DISCUSSION... /ISSUED 656 PM CDT SUN APR 24 2011/

DISCUSSION...
FORECAST WAS UPDATED EARLIER THIS EVENING FOR THE UPGRADE FROM
A SEVERE THUNDERSTORM WATCH TO A TORNADO WATCH. SEE AVIATION
SECTION FOR DISCUSSION ON TAF PACKAGE.

AVIATION...
THE PRIMARY SITE BEING AFFECTED BY THUNDERSTORMS IS KABI.
THUNDERSTORMS HAVE BEEN BACKBUILDING TO NEAR THE INTERSECTION
OF THE FRONTAL BOUNDARY AND THE DRYLINE. STORM MOVEMENT IS TO THE
NORTHEAST...WHILE THE AXIS OF REPEAT THUNDERSTORM ACTIVITY IS
SHIFTING SLOWLY TO THE SOUTHEAST. THIS WILL SHIFT THE
THUNDERSTORMS EAST OF THE KABI TERMINAL BY OR SHORTLY BEFORE 01Z.
HAVE BEEN CARRYING STRONG WIND GUSTS... LOW VISIBILITY AND CEILING
WITH THE ONGOING THUNDERSTORMS AT ABILENE. CONDITIONS WILL
SIGNIFICANTLY IMPROVE AT KABI AFTER 01Z TO VFR CONDITIONS...BARRING
ANY ADDITIONAL CONVECTIVE DEVELOPMENT IN THE VICINITY. A FEW
THUNDERSTORMS MAY DEVELOP ALONG THE RETREATING DRYLINE WEST OR
SOUTHWEST OF KSJT...AS LARGE SCALE ASCENT FROM APPROACHING UPPER
TROUGH IMGINGES ON THE AREA. CARRYING A CB CLOUD GROUP AT KSJT
THROUGH LATE EVENING...PENDING DEVELOPMENT. IF ADDITIONAL
CONVECTIVE DEVELOPMENT DOES NOT AFFECT THE TAF SITES...VFR
CONDITIONS SHOULD PREVAIL EARLY TONIGHT UNTIL 08-10Z MONDAY. LOW-
LEVEL SHEAR MAY OCCUR WITH DEVELOPMENT OF LOW-LEVEL JET TOWARD
05Z...AND WILL MONITOR FOR POSSIBLE INCLUSION IN LATER TAF
UPDATES. MOISTENING OF THE BOUNDARY LAYER OVERNIGHT WILL RESULT IN
SCATTERED TO BROKEN FIELD OF LOW CLOUDS WITH MVFR CEILINGS.
CARRYING A LOW CLOUD MENTION AT KBBD AND KJCT EARLY MONDAY
MORNING. AS A DRYLINE ADVANCES QUICKLY EASTWARD ACROSS WEST CENTRAL
TEXAS LATER MONDAY MORNING...CONDITIONS WILL QUICKLY IMPROVE TO
VFR AREAWIDE WITH MOSTLY CLEAR SKIES. IN THE WAKE OF THE DRYLINE
PASSAGE MONDAY...SOUTHWEST TO WEST WINDS WILL INCREASE AND BECOME
GUSTY THROUGH THE AFTERNOON.

PREV DISCUSSION... /ISSUED 427 PM CDT SUN APR 24 2011/

SHORT TERM...
SEVERE THUNDERSTORM WATCH 193 FOR MUCH OF OUR NORTHERN AND CENTRAL
COUNTIES IS IN EFECT UNTIL 8 PM CDT. SCATTERED SEVERE STORMS ONGOING
ACROSS THE BIG COUNTRY ALONG/NORTH OF FRONTAL BOUNDARY WHICH IS
DRAPED ROUGHLY ALONG I-20. TRIPLE POINT IS JUST SOUTHWEST OF
SWEETWATER...WITH CUMULUS DEVELOPING ALONG THE DRYLINE EXTENDING
SOUTH-SOUTHWEST ALONG OUR WESTERN BORDER COUNTIES. HAVE POPS TONIGHT
FOR THUNDERSTORMS...THEN DRY ON MONDAY.

FIRE WEATHER WATCH WAS ISSUED EARLY THIS AFTERNOON FOR THE
TIME PERIOD MONDAY AFTERNOON AND EVENING. THE FIRE WEATHER
WATCH IS ACROSS THE AREA ALONG AND WEST OF A LINE FROM THROCKMORTON
TO ABILENE TO SAN ANGELO TO OZONA. THIS CONCERN WAS MENTIONED IN
MORE DETAIL YESTERDAY ABOUT COMBINATION OF GUSTY SOUTHWEST-WEST
WINDS FOLLOWING THE DRYLINE MONDAY...ALONG WITH INTRUSION OF VERY
DRY AIR AND WELL-ABOVE NORMAL TEMPERATURES. WIND SPEEDS AND GUSTS
HAVE BEEN INCREASED IN THE FORECAST GRIDS TO ACCOUNT FOR THIS
SCENARIO. THE 12Z MET AND MAV GUIDANCE PRODUCTS ARE SUPPORTIVE OF
WIND SPEEDS WHICH REACH RED FLAG CRITERIA. WILL LIKELY HAVE LAKE
WIND ADVISORY CONDITIONS ACROSS THIS SAME AREA MONDAY.

LONG TERM...
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN
TUESDAY AFTERNOON...WHEN A DRYLINE PASSAGE WILL BE FOLLOWED BY
GUSTY WEST WINDS...AN INTRUSION OF VERY DRY AIR...AND HOT
AFTERNOON TEMPERATURES.

COLD FRONTAL PASSAGE TUESDAY NIGHT WITH DRY AND COOLER TEMPERATURES
WEDNESDAY. SOUTHERLY FLOW AND WARMING TREND PROGGED TO BEGIN
THURSDAY AND CONTINUE INTO SATURDAY...WITH ANOTHER COLD FRONT
POSSIBLY ARRIVING NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 63  91  55  93  53 /  10  10  10   0   0
SAN ANGELO 	 62  94  54  98  53 /  10  10  10   0   0
JUNCTION 	 66  94  56  95  56 /  10  10  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM CDT MONDAY FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...
FISHER...HASKELL...IRION...JONES...MCCULLOCH...MENARD...NOLAN...
RUNNELS...SCHLEICHER...SHACKELFORD...STERLING...SUTTON...
TAYLOR...THROCKMORTON...TOM GREEN.

&&

25
Hazardous weather outlook, Apr 24, 3:19 AM CDT, 20 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
319 AM CDT SUN APR 24 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-250830-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
319 AM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF SEVERE WEATHER WILL CONTINUE ACROSS MOST OF WEST
CENTRAL TEXAS THIS AFTERNOON AND INTO TONIGHT. VERY LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ISOLATED
TORNADOES A SECONDARY THREAT. DANGEROUS LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS.

In the hours before

Special weather statement, Apr 24, 9:40 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
940 PM CDT SUN APR 24 2011

TXZ128-250345-
CALLAHAN TX-
940 PM CDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT FOR
CALLAHAN COUNTY...

AT 936 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER EULA...OR ABOUT 11 MILES SOUTHWEST
OF BAIRD...MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CLYDE BY 950 PM CDT
  BAIRD BY 1005 PM CDT
  ADMIRAL BY 1010 PM CDT
  PUTNAM BY 1030 PM CDT
  I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE BY 1040 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.
Local storm report, Apr 24, 10:23 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1023 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             BLANKET                 31.82N  98.79W
04/24/2011  E1.00 INCH       BROWN              TX   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL IN BLANKET.

&&

EVENT NUMBER SJT1100142

CD
Local storm report, Apr 24, 10:31 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1031 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     HAIL             BLANKET                 31.82N  98.79W
04/24/2011  E1.75 INCH       BROWN              TX   BROADCAST MEDIA

&&

EVENT NUMBER SJT1100144

JOHNSON
Special weather statement, Apr 24, 10:35 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1035 PM CDT SUN APR 24 2011

TXZ064-250400-
STERLING TX-
1035 PM CDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT FOR
STERLING COUNTY...

AT 1031 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER NORTH CENTRAL STERLING COUNTY...OR
ABOUT 14 MILES NORTH OF STERLING CITY...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHEASTERN STERLING COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.

JOHNSON
Local storm report, Apr 24, 10:45 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1045 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     HAIL             MAY                     31.98N  98.92W
04/24/2011  E1.75 INCH       BROWN              TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1100145

JOHNSON
Special weather statement, Apr 24, 11:07 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1107 PM CDT SUN APR 24 2011

TXZ054-064-065-250445-
NOLAN TX-STERLING TX-COKE TX-
1107 PM CDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT FOR
NOLAN...STERLING AND COKE COUNTIES...

AT 1104 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
12 MILES SOUTH OF ROSCOE TO 16 MILES NORTHEAST OF STERLING
CITY...MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA AND SILVER
   BY 1115 PM CDT MARYNEAL BY 1120 PM CDT
  SANCO...ROBERT LEE AND THE INTERSECTION OF HIGHWAY 70 AND
   RANCH ROAD 53 BY 1125 PM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:06 PM CDTSevere Thunderstorm WarningSJTCallahan39 min
Apr 24, 7:28 PM CDTTornado WarningSJTCallahan, Coleman, Runnels, Taylor47 min
Apr 24, 8:03 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels57 min
Apr 24, 8:07 PM CDTTornado WarningSJTColeman38 min
Apr 24, 8:37 PM CDTRed Flag WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 15 more23 hr
Apr 24, 8:41 PM CDTSevere Thunderstorm WarningSJTCallahan49 min
Apr 24, 8:47 PM CDTTornado WarningSJTBrown, Coleman43 min
Apr 24, 9:26 PM CDTTornado WarningSJTBrown, Coleman64 min
Apr 24, 10:07 PM CDTSevere Thunderstorm WarningSJTBrown38 min
Apr 24, 10:41 PM CDTSevere Thunderstorm WarningSJTBrown34 min
Apr 24, 11:18 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Sterling42 min
Apr 25, 12:06 AM CDTSevere Thunderstorm WarningSJTJones, Shackelford54 min
Apr 25, 12:12 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton48 min
Apr 25, 12:23 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor67 min
Apr 25, 1:12 AM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman78 min
Apr 25, 12:48 PM CDTLake Wind AdvisorySJTBrown, Coke, Coleman, Concho, Haskell, Jones and 5 more5 hr
Apr 25, 3:17 PM CDTFire Weather WatchSJTBrown, Coke, Coleman, Concho, Crockett, Fisher and 12 more13 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.